Sunday, July 26, 2009

All things in moderation?

I don't think I mentioned this earlier but a few of my friends came in to see me while I was getting my last Tysabri infusion. One friend brought me some socks, workout socks, (very cute) to encourage me to get my big booty up and moving. I had mentioned at drinks after the last day of school that I wanted to start walking again. This friend knew I had not done so so she had come bearing gifts that day.

I've walked three times since then, twice with her socks. But here comes the dilemma. Every time I start to pick up a regimen, I pay for it. I walk for about 30 minutes in my house with a walking DVD. Last night was a walking night and this morning I woke up with muscle twitches in my right calf.

This is the kind of thing that happens to me every time I start to do something exercise worthy. I start to move and then my body starts to rebel almost always in the form of leg cramps. This morning even with an added in Klonopin and three rounds with a heating pad, plus some walking around, there was no easing up of the twitchy cramps. For hours.

I don't know what to do. Every time I go to sleep I worry about leg cramps a little bit. They can turn themselves into something evil. Fortunately, the ones I am talking about are minor.

Does anyone else have issues like these?

5 comments:

Lanette said...

Weebs:

I have noticed on days I get a higher amount of exercise or do more walking than "normal" my leg spasms act up. I take Baclofen to counter the spasms. It helps and I frankly don't want to slow down when I feel well as I have been MS Symptom wise lately, so I just push on threw and take a few Baclofen. Maybe ask your neuro about Baclofen...works for me!

Anne said...

While the Baclofen will help with your leg spasms, you need to sandwich it during your time frame of exercise.

That means = one an hour before you go exercise and one when you get done.

It can't hurt to take 1 Aleve (NSAID) before you go and 1 Aleve when you get done. Limit 4 a day. If you can't take NSAIDS, go with ibuprofin or tylenol, same schedule, 500 mgs each time.

You can add supplements as you so choose: vitamin E, bananas, calcium magnesium, vitamin D, and Vitamin B12 (for energy)

I hope you feel better soon,
Anne

Webster said...

Also, don't forget to drink your water, and stretch before and after.

That's in addition to the above comments. Keep up the good work.

Mike said...

Bananas. Or more to the point potassium. Not only does it help to prevent cramps but they are yummy. I used to get leg cramps something fierce many years ago and my doctor told me I had a couple of options.

The first was he could prescribe me some pills. Nixed that idea from the get-go. The second was to start eating bananas. I asked if he could prescribe them so I could get them on the cheap through my insurance. He didn't think my insurance would approve it.

Anyhoodle.... I am starting to ramble. It helps. One a day or even every other day would be helpful with the cramps and maybe even help minimize the twitching.

The other option is an arm drag take down, dropped into a figure four submission hold on your brain to make it stop messing with your legs. The bananas might be far simpler.

Weeble Girl said...

Thanks for all the suggestions. I do take Baclofen at bedtime, along with Requip but maybe I should try sandwiching the B around my activity.

I seem to have the twitches late at night and early in the morning. When they come I try to get up and move around because lying down makes them worse. I also put heat on them when I do lie down.

I should get some bananas and let the potassium work its way through my bod.

Thanks again everyone.
Weebs